MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. TORQUE LIMITING HANDLE - 90; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET SPINE, INC. TORQUE LIMITING HANDLE - 90; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 07.02053.001
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that four vital mis set screws migrated from their mating polyaxial pedicle screws post-operatively.This was discovered approximately two weeks post-op via x-ray.The patient is currently asymptomatic but the surgeon is planning to revise the construct.The surgeon believes that the torque handle used did not provide adequate torque.This is report nine of nine for this event.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3012447612-2025-00084.
 
Additional Manufacturer Narrative
Corrections in d9 and h3.Additional information in h4 and h6: investigation type, findings, and conclusions.Device evaluation: the handle was shipped to gauthier for investigation.The device was evaluated.The torque readings ranged from 85.204 in-lbs to 90.493 in-lbs with an average of 86.659 in-lbs.Per form dd2867 rev h the performance specification of this device is 81.0 in-lbs to 99.0 in-lbs.Additionally, the device was found to engage and release the connecting part properly as well.Root cause: a definitive root cause cannot be determined with the information provided.No device problem was found.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
TORQUE LIMITING HANDLE - 90
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key21587789
Report Number3012447612-2025-00092
Device Sequence Number21056898
Product Code LXH
UDI-Device Identifier00889024009790
UDI-Public(01)00889024009790(10)160448-026
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02053.001
Device Lot Number160448-026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale
Patient EthnicityNon Hispanic